Alert archive / Maryland / Wind Advisories in 2012
Wind Advisory 3, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Oct 30, 2012, 4:12 AM EDT for 4 counties in Maryland. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2012, 4:12 AM EDT (08:12 UTC)
- Expired
- Oct 30, 2012, 3:20 PM EDT
- In force
- 11 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 751 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS71 KAKQ 300812 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 412 AM EDT TUE OCT 30 2012 MDZ021>025-301615- /O.CAN.KAKQ.HW.W.0001.000000T0000Z-121030T2200Z/ /O.NEW.KAKQ.WI.Y.0003.121030T0812Z-121030T2000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY 412 AM EDT TUE OCT 30 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WIND: WEST TO SOUTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS: PROLONGED STRONG WINDS AND SATURATED SOILS WILL INCREASE THE POTENTIAL FOR DOWNED TREES...POWER OUTAGES...AND POSSIBLY MINOR STRUCTURAL DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ015>017-102-VAZ063-064-070>078-081>086-089>091-093>098-300915- /O.CAN.KAKQ.HW.W.0001.000000T0000Z-121030T1000Z/ PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-HANOVER- CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY- JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...ELIZABETH CITY...COROLLA...ASHLAND... COLONIAL HEIGHTS...RICHMOND...TAPPAHANNOCK...PETERSBURG... HOPEWELL...WILLIAMSBURG...POQUOSON...NEWPORT NEWS...HAMPTON 412 AM EDT TUE OCT 30 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE HIGH WIND WARNING. $$ VAZ099-100-300915- /O.CAN.KAKQ.HW.W.0001.000000T0000Z-121030T2200Z/ ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CHINCOTEAGUE...WALLOPS ISLAND...MELFA... EASTVILLE 412 AM EDT TUE OCT 30 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE HIGH WIND WARNING. $$ NCZ012>014-030>032-VAZ048-049-060>062-065>069-079-080-087-088-092- 300915- /O.CAN.KAKQ.WI.Y.0002.000000T0000Z-121030T1000Z/ NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA- LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-GREENSVILLE-SUSSEX- SOUTHAMPTON- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...EDENTON... LOUISA...FARMVILLE...GOOCHLAND...SOUTH HILL...CREWE... LAWRENCEVILLE...EMPORIA...WAKEFIELD...FRANKLIN 412 AM EDT TUE OCT 30 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. $$
2 follow-up statements
712 WWUS71 KAKQ 301122 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 722 AM EDT TUE OCT 30 2012 MDZ021>025-301930- /O.CON.KAKQ.WI.Y.0003.000000T0000Z-121030T2000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY 722 AM EDT TUE OCT 30 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WIND: WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: PROLONGED STRONG WINDS AND SATURATED SOILS WILL INCREASE THE POTENTIAL FOR DOWNED TREES...POWER OUTAGES...AND POSSIBLY MINOR STRUCTURAL DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 05
124 WWUS71 KAKQ 301920 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 320 PM EDT TUE OCT 30 2012 MDZ021>025-302030- /O.CAN.KAKQ.WI.Y.0003.000000T0000Z-121030T2000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY 320 PM EDT TUE OCT 30 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DROPPED BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 4:11 AM EDT, 1 minute earlier.
Area forecast discussion, Oct 30, 4:11 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 AM EDT TUE OCT 30 2012
.SYNOPSIS...
POST TROPICAL CYCLONE SANDY WILL MERGE WITH THE CANADIAN LOW
PRESSURE SYSTEM OVER THE NORTHEAST TODAY. THE LARGE STORM SYSTEM
WILL CONTINUE TO AFFECT THE MID ATLANTIC REGION TODAY INTO
WEDNESDAY. COOL TEMPERATURES WILL CONTINUE THROUGH THE END OF THE
WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
POST TROPICAL SANDY HAS BEGUN TO MERGE WITH THE CANADIAN LOW
PRESSURE SYSTEM ACROSS THE MID ATLANTIC/NORTHEAST. AT THE SFC...THE
SFC LOW IS LOCATED OVER THE BORDERS OF DE/MD/PA/NJ. LIGHT RAIN WILL
CONTINUE ACROSS THE FA THIS MORNING AS ABUNDANT MOISTURE REMAINS IN
PLACE. BY 10Z...BUFR SOUNDINGS ACROSS THE PIEDMONT SHOW MUCH OF THE
COLUMN BELOW 0C...WITH ONLY THE LOWEST THOUSAND FT ABOVE FREEZING.
ADD IN WEAK FRONTOGENETIC FORCING AND -10C MOISTURE AND OMEGA AND
THERE WILL BE THE POSSIBILITY OF SEEING SNOW MIX IN WITH LIGHT RAIN.
THE BEST CHANCES TO SEE SNOW WILL BE RICHMOND WWD BETWEEN 6AM AND
9AM. AS THE SUN COMES UP...PRECIP WILL TRANSITION BACK TO LIGHT
RAIN. NO ACCUMULATION IS EXPECTED. SW WINDS WILL CONTINUE THIS
MORNING WITH POSSIBLE GUSTS UP TO 25 TO 30 MPH INLAND AND UP TO 40
MPH NEAR THE COAST.
DRY AIR WILL BEGIN TO INVADE THE LOW LEVELS THIS AFTERNOON...MOSTLY
ACROSS SE VA/NE NC...BRINGING AN END TO SHOWERS THIS AFTERNOON.
ELSEWHERE...ENOUGH FORCING/ENERGY EXISTS FOR CONTINUED
LIGHT/MODERATE SHOWERS. THE BEST CHANCES OF PRECIP WILL BE ACROSS
THE PIEDMONT INTO NORTHERN PORTIONS OF THE FA AND THE MD EASTERN
SHORE. HAVE CANCELLED THE FLOOD WATCH AS ADDITIONAL QPF AMOUNTS
WILL BE LESS THAN HALF AN INCH. AS THE LOW MOVES WEST INTO WRN PA
TODAY...THE PRESSURE GRADIENT WILL RELAX ALLOWING WINDS TO WEAKEN
TODAY. LAPSE RATES WILL ALSO NOT BE AS STEEP TODAY THANKS TO CAA.
THE EXCEPTION WILL BE ACROSS THE MD EASTERN SHORE AS STRONG WINDS
WILL CONTINUE TO BE POSSIBLE...ESPECIALLY NEAR THE COASTS. LOWERING
HEIGHTS/THICKNESS VALUES AS WELL AS ABUNDANT LOW LEVEL CLOUD COVER
AND WEAK MIXING WILL ONLY ALLOW FOR A FEW DEGS OF WARMING TODAY.
HIGHS WILL ONLY REACH INTO THE MID/UPPER 40S ACROSS THE REGION WITH
AROUND 50 NEAR THE COASTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
A HIGHLY MERIDIONAL BLOCKING PATTERN WILL CONTINUE THROUGH THE
MIDDLE OF THE WEEK AND WILL BE CHARACTERIZED BY A LONGWAVE TROUGH
OVER THE EASTERN U.S. AND RIDGING OVER THE WEST. MEANWHILE...THE
STORM SYSTEM IS PROGGED TO BE NEAR THE PA/NY BORDER WEDNESDAY
MORNING AND IS FORECAST TO STEADILY FILL AS IT LIFTS N TOWARD THE
GREAT LAKES. THE STRONG LOW WILL CONTINUE TO STRONGLY IMPACT THE
WEATHER OVER THE LOCAL AREA WEDNESDAY. WEAK SFC TROUGHING ACROSS THE
AREA AND MID LEVEL DISTURBANCES WRAPPING AROUND THE UPPER LOW WILL
RESULT IN A MENTION OF SLIGHT CHANCE POPS ACROSS THE NORTHERN FA
ZONES...INCLUDING THE MD EASTERN SHORE REGION. ELSEWHERE...DRY NWLY
FLOW WILL LIMIT PRECIP CHANCES AND HELP WITH BREAKING UP CLOUD
COVER. HIGH TEMPERATURES WEDNESDAY SHOULD BE AROUND -1 TO -1.5 ST
DEV BELOW SEASONAL AVERAGES (MID 50S). LOW TEMPERATURES SHOULD
LARGELY BE IN THE MID TO UPPER 30S INLAND...TO LOW TO MID 40S ALONG
THE COASTLINES AND IN URBAN AREAS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN H5 TROUGH REMAINS OVER THE EASTERN SEABOARD THURS NIGHT THRU
FRIDAY NIGHT WITH HIGH PRESSURE AT THE SFC STARTING TO BUILD BACK
OVER THE REGION. THE H5 TROUGH MOVES OFFSHORE BY SATURDAY.
MEANWHILE...AN H5 RIDGE TRANSLATES EASTWARD THROUGH SUNDAY WITH SFC
HIGH PRESSURE BUILDING OVERHEAD. THIS SETUP WILL LEAD TO DRY WX
THROUGH NEXT WEEKEND. THE NEXT STORM SYSTEM MAY IMPACT THE REGION BY
MONDAY OF NEXT WEEK. HIGHS WILL GENERALLY REMAIN IN THE 50S FRIDAY
THROUGH MONDAY. LOWS WILL BE IN THE 30S TO LOW 40S.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
LATEST OBS REFLECT W-SW FLOW ACROSS TERMINALS THIS MORNING AT AREA
TAF SITES AS THE POST TROPICAL LOW REMNANTS OF SANDY TRACK E TO W
ACROSS SE PA/W MD. MOST OF THE LAV MOS FCSTS ARE RUNNING RATHER HIGH
WITH WIND SPEED AND GUSTS COMPARED TO CURRENT OBS. HV THEREFORE
CONTINUED TO RIDE A SOLUTION IN BETWEEN THE CURRENT TREND IN OBS AND
LAV FCSTS TO ACCOMMODATE SOME GUSTS IN THE 25-30KT RANGE AS THE LOW
CONTINUES TO WEAKEN TO OUR NORTH. BKN-OVC SCU JUST ABV BOUNDARY
LAYER WOULD ALSO TEND TO SOMEWHAT LIMIT MIXING TO THE SURFACE.
MAINLY MVFR CONDS EXPECTED ERY THIS MORNING IN -RADZ...BUT EXPECT
CONDS SLOWLY IMPROVE DURING THE DAY.
OUTLOOK...RAIN ENDS FROM S TO N TUESDAY NIGHT WITH DRY WEATHER
EXPECTED THE REST OF THE WEEK.
&&
.MARINE...
OBS OVER THE MARINE AREA CONTINUE TO REFLECT SOLID GALE CONDITIONS
ACROSS WATERS THIS MORNING WITH W/SW WINDS 25-35KT (G40 KT). POST
TROPICAL CYCLONE SANDY CONTINUES TO TRACK INLAND ACROSS SE PA THIS
MORNING. HV DROPPED STORM WARNINGS BACK TO GALES OVER ALL BUT
RIVERS, WHERE SCA WILL BE HOISTED. ALL HEADLINES RUN THROUGH EARLY
THIS EVENING WITH THE EXCETION OF THE SCA WHICH RUNS THROUGH
MIDNIGHT TONIGHT. ADJUSTED WAVES/SEAS FCST SLIGHTLY TO FURTHER
EMPHASIZE SUBSIDING TREND OF WAVEHGTS. A PERIOD OF SCA WILL LIKELY
BE NEEDED AFTER CURRENT GALES EXPIRE THIS EVENING. CONDITIONS WILL
START TO CALM DOWN ALL AREAS LATE TONIGHT INTO EARLY THU...AS
GRADIENT CONTINUES TO SLACKEN AS STORM MOVES FARTHER AWAY TO THE
NNE.
&&
.TIDES/COASTAL FLOODING...
THE LATEST EXTRA-TROPICAL GUIDANCE CONTINUES TO SHOW THE POTENTIAL
FOR SEVERE COASTAL FLOODING FOR THE EASTERN SHORE BAY COUNTIES IN MD
WITH HIGH TIDE EARLY TUESDAY MORNING AND AFTERNOON. TIDAL FORECASTS
INDICATE ANOMALIES OF 2-3FT ABOVE NORMAL. HOWEVER...OBSERVED REPORTS
HAVE INDICATED 4-5 FT ANOMALIES MONDAY AFTERNOON. WINDS RMNG
STRONG FROM THE WSW WILL PUSH WATER INTO SOUTHWEST FACING BAYS AND
ESTUARIES AND 4-5 FT (POSSIBLY 5-6FT) ANOMALIES ARE LIKELY WITH
THE EARLY TUESDAY MORNING HIGH TIDE. THE THREAT FOR MODERATE TO
SEVERE COASTAL FLOODING WILL CONTINUE THROUGH THE TUESDAY
AFTERNOON HIGH TIDE CYCLE.
COASTAL FLOOD WARNINGS REMAIN IN EFFECT. ANOMALIES ARE FALLING
WEST AND SOUTH ALONG THE WESTERN SHORE OF THE LOWER AND MIDDLE
BAY (INCLUDING THE TIDAL RIVERS) AND THE ATLANTIC COAST OF VA
BEACH AND OUTER BANKS CURRITUCK. COASTAL FLOOD ADVISORIES WILL
COVER THESE AREAS WILL EXPIRE OVERNIGHT. A FEW INLAND BAYS IN VA
BEACH/NORFOLK/PORTSMOUTH COULD HAVE LINGERING MODERATE FLOODING.
FOR MANY OF THESE AREAS HIGH TIDE TUESDAY MORNING WILL BE NEAR
NORMAL TUESDAY MORNING FOLLOWED BY LOW WATER CONCERNS WITH LOW
TIDE TUESDAY AFTERNOON AS LEVELS COULD FALL -1 TO -1.5 FT BELOW
MLLW.
ONE OTHER AREA OF CONCERN IS POSSIBLE 1-2FT ANOMALIES FOR
THE NORTH SHORE OF THE ALBEMARLE SOUND AND SOUND SIDE OF OUTER
BANKS CURRITUCK WITH HIGH TIDE TUESDAY MORNING.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR MDZ021>025.
COASTAL FLOOD WARNING UNTIL 8 PM EDT THIS EVENING FOR
MDZ021>023.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ635>638.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ630>634-650-
652-654-656-658.
&&
SYNOPSIS...MAS/SAM
NEAR TERM...SAM
SHORT TERM...MAS/SAM
LONG TERM...JDM
AVIATION...LSA
MARINE...MAM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 30, 4:12 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 412 AM EDT TUE OCT 30 2012 MDZ021>023-310815- DORCHESTER-WICOMICO-SOMERSET- 412 AM EDT TUE OCT 30 2012 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ048-049-060>100-310815- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 412 AM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-310815- INLAND WORCESTER-MARYLAND BEACHES- 412 AM EDT TUE OCT 30 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-310815- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 412 AM EDT TUE OCT 30 2012 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635>638-310815- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 412 AM EDT TUE OCT 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 29, 10:33 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
1033 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM NON-TSTM WND GST OCEANA NAS 36.82N 76.03W
10/28/2012 M56 MPH CITY OF VIRGINIA B VA ASOS
0732 PM NON-TSTM WND GST NORFOLK NAS 36.93N 76.28W
10/28/2012 M53 MPH CITY OF NORFOLK VA ASOS
0756 PM NON-TSTM WND GST OCEANA NAS 36.82N 76.03W
10/28/2012 M49 MPH CITY OF VIRGINIA B VA MESONET
0813 PM NON-TSTM WND GST LANGLEY AFB 37.09N 76.37W
10/28/2012 M46 MPH CITY OF HAMPTON VA MESONET
0908 PM NON-TSTM WND GST NEWPORT NEWS 37.13N 76.50W
10/28/2012 M40 MPH CITY OF NEWPORT NE VA ASOS
0925 PM NON-TSTM WND GST NORFOLK 36.90N 76.20W
10/28/2012 M51 MPH CITY OF NORFOLK VA ASOS
1121 PM NON-TSTM WND GST ELIZABETH CITY 36.27N 76.18W
10/28/2012 M52 MPH PASQUOTANK NC ASOS
1203 PM NON-TSTM WND GST MELFA/ACCOMACK_ARPT 37.65N 75.77W
10/29/2012 M63 MPH ACCOMACK VA AWOS
0130 PM COASTAL FLOOD CRISFIELD 37.98N 75.86W
10/29/2012 SOMERSET MD EMERGENCY MNGR
3 TO 5 FT WATER IN STREETS AT HIGH TIDE...EVACUATIONS
UNDERWAY
0259 PM NON-TSTM WND GST NORFOLK NAS 36.93N 76.28W
10/29/2012 M46 MPH CITY OF NORFOLK VA ASOS
0353 PM NON-TSTM WND GST OCEAN CITY 38.36N 75.07W
10/29/2012 M55 MPH WORCESTER MD ASOS
0354 PM NON-TSTM WND GST SALISBURY 38.33N 75.50W
10/29/2012 M54 MPH WICOMICO MD ASOS
0415 PM HEAVY RAIN FRANKLIN 36.68N 76.94W
10/29/2012 M4.02 INCH CITY OF FRANKLIN VA TRAINED SPOTTER
0441 PM NON-TSTM WND GST 2 SSE CROCHERON 38.22N 76.04W
10/29/2012 M70 MPH DORCHESTER MD MESONET
REPORTED AT BISHOPS HEAD
0446 PM NON-TSTM WND GST OCEAN CITY 38.36N 75.07W
10/29/2012 M74 MPH WORCESTER MD EMERGENCY MNGR
MEASURED ON ROOF OF BEACH PLAZA 13TH ST
0452 PM NON-TSTM WND GST WALLOPS ISLAND 37.93N 75.47W
10/29/2012 M68 MPH ACCOMACK VA ASOS
0500 PM NON-TSTM WND GST LANGLEY AFB 37.08N 76.35W
10/29/2012 M47 MPH CITY OF HAMPTON VA ASOS
0645 PM NON-TSTM WND GST NEWPORT NEWS 37.13N 76.50W
10/29/2012 M47 MPH CITY OF NEWPORT NE VA ASOS
0723 PM NON-TSTM WND GST RICHMOND 37.50N 77.33W
10/29/2012 M40 MPH HENRICO VA ASOS
0800 PM HEAVY RAIN OCEANA NAS 36.82N 76.03W
10/29/2012 M9.21 INCH CITY OF VIRGINIA B VA ASOS
0800 PM HEAVY RAIN RICHMOND 37.50N 77.33W
10/29/2012 M1.98 INCH HENRICO VA ASOS
0800 PM HEAVY RAIN SALISBURY 38.33N 75.50W
10/29/2012 M6.72 INCH WICOMICO MD ASOS
0800 PM HEAVY RAIN WALLOPS ISLAND 37.93N 75.47W
10/29/2012 M7.75 INCH ACCOMACK VA ASOS
0800 PM HEAVY RAIN OCEAN CITY 38.36N 75.07W
10/29/2012 M6.98 INCH WORCESTER MD ASOS
0800 PM HEAVY RAIN NORFOLK 36.90N 76.20W
10/29/2012 M5.80 INCH CITY OF NORFOLK VA ASOS
0800 PM HEAVY RAIN OCEANA NAS 36.82N 76.03W
10/29/2012 M9.21 INCH CITY OF VIRGINIA B VA ASOS
0800 PM HEAVY RAIN NORFOLK NAS 36.93N 76.28W
10/29/2012 M4.87 INCH CITY OF NORFOLK VA ASOS
0800 PM HEAVY RAIN ELIZABETH CITY 36.27N 76.18W
10/29/2012 M3.44 INCH PASQUOTANK NC ASOS
0800 PM HEAVY RAIN WAKEFIELD 36.97N 76.99W
10/29/2012 M2.41 INCH SUSSEX VA ASOS
0800 PM HEAVY RAIN LANGLEY AFB 37.08N 76.35W
10/29/2012 M6.71 INCH CITY OF HAMPTON VA ASOS
0800 PM HEAVY RAIN NEWPORT NEWS 37.13N 76.50W
10/29/2012 M7.00 INCH CITY OF NEWPORT NE VA ASOS
0800 PM HEAVY RAIN HANOVER 37.76N 77.37W
10/29/2012 M2.12 INCH HANOVER VA ASOS
&&
EVENT NUMBER AKQ1200787 AKQ1200788 AKQ1200789 AKQ1200790 AKQ1200791
AKQ1200792 AKQ1200793 AKQ1200774 AKQ1200772 AKQ1200827 AKQ1200825
AKQ1200824 AKQ1200802 AKQ1200805 AKQ1200803 AKQ1200823 AKQ1200822
AKQ1200821 AKQ1200820 AKQ1200807 AKQ1200808 AKQ1200809 AKQ1200810
AKQ1200811 AKQ1200812 AKQ1200813 AKQ1200814 AKQ1200815 AKQ1200816
AKQ1200817 AKQ1200818 AKQ1200819
LALEXANDNearby
Wind Advisories in Maryland, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.